Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 6, 2006, 8:42 PM PDT for San Bernardino County, California. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2006, 8:42 PM PDT (03:42 UTC)
- Expired
- Sep 6, 2006, 9:15 PM PDT
- In force
- 33 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 96 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 3.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 3498 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 070342 SVRVEF CAC071-070415- /O.NEW.KVEF.SV.W.0079.060907T0342Z-060907T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 842 PM PDT WED SEP 6 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 915 PM PDT. * AT 836 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 29 MILES SOUTHEAST OF BAKER...AND WAS MOVING SOUTHEAST AT 15 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3517 11563 3503 11577 3477 11544 3495 11525 $$ MORGAN
1 follow-up statement
000 WWUS55 KVEF 070406 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 906 PM PDT WED SEP 6 2006 CAC071-070416- /O.EXP.KVEF.SV.W.0079.000000T0000Z-060907T0415Z/ SAN BERNARDINO CA- 906 PM PDT WED SEP 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN BERNARDINO COUNTY EXPIRES AT 915 PM PDT... AT 905 PM PDT...RADAR INDICATED THAT THE STORM OVER CENTRAL SAN BERNARDINO COUNTY WAS WEAKENING. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 915 PM. LAT...LON 3517 11563 3503 11577 3477 11544 3495 11525 $$ MORGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:30 PM PDT, 5 hours 12 minutes earlier.
Area forecast discussion, Sep 6, 3:30 PM PDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT WED SEP 6 2006 .SYNOPSIS...LINGERING MOIST AND UNSTABLE AIR WILL COMBINE WITH AN UPPER LEVEL WEATHER DISTURBANCE TO CONTINUE THUNDERSTORM COVERAGE OVER THE AREA TONIGHT. THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE FROM WEST TO EAST THURSDAY AND FRIDAY AS DRIER AIR AND COOLER TEMPERATURES SPREAD ACROSS THE AREA GOING INTO THE WEEKEND. && ...SHORT TERM...THUNDERSTORMS HAVE CONTINUED THROUGH THE ENTIRE DAY TODAY AND DO NOT SHOW ANY SIGNS OF DIMINISHING. LOTS OF SMALL STORMS TODAY BUT VERY FEW SHOWING SIGNS OF BEING SEVERE. ONE DID TRIGGER A FLASH FLOOD WARNING OVER THE BURN AREA NEAR YUCCA VALLEY. FOR THE FORECAST PACKAGE...AM EXPECTING THE CONVECTION TO CONTINUE TONIGHT AS JET MOVES OVER THE FAR SOUTHERN PORTION OF THE CWA. THIS WILL PLACE US IN THE FAVORABLE LEFT FRONT QUAD OF THE JET HELPING TO ENHANCE DYNAMICS. AT THE SAME TIME...ALL OF THE MODELS ARE PICKING UP ON SEVERAL VORTMAXES ACROSS THE CWA. BIGGEST CONCERN IS IN LINCOLN COUNTY WHERE A SUBSTANTIAL AMOUNT OF PVA IS EXPECTED ALONG WITH MOHAVE WHERE MOISTURE IS THE MOST ABUNDANT AND CAPE VALUES ARE EXPECTED NEAR 1500 INTO THE MORNING HOURS ALONG WITH A PERSISTENT THETA-E RIDGE. REST OF THE CWA SHOULD ALSO SEE CONVECTIVE ACTIVITY ALTHOUGH NOT ON AS BIG OF A SCALE. BY TOMORROW...DRIER AIR CONTINUES TO FILTER IN FROM WEST TO EAST. THIS SHOULD BE ENOUGH TO GREATLY DIMINISH STORMS WITH THE EXCEPTION OF THE FAR EASTERN PORTIONS. FRIDAY LOOKS EVEN DRIER AS A RELATIVELY STABLE NORTHWESTERLY FLOW COMBINES WITH PWS LESS THAN AN INCH FOR ALMOST ALL LOCATIONS. .LONG TERM...GFS AND ECMWF IN FAIR AGREEMENT REGARDING THE PATTERN OVER THE EXTENDED. A LARGE RIDGE OVER THE WRN CONUS WILL SLIDE EASTWARD AS A TROUGH PASSES OVER THE PAC NW. RIDGING WILL THEN BUILD BACK IN FROM THE WEST. THIS WEEKEND THE AREA WILL DRY OUT AS THE TROUGH PASSES TO OUR NORTH AND DRY WESTERLY WIND PREVAILS ACROSS THE CWA. THEREFORE HAVE POPS ACROSS THE EASTERN EDGE OF THE CWA TRENDING DOWN OVER THE WEEKEND...WITH 0 POPS BY MONDAY EVENING. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THIS WEEKEND WITH THICKNESS DROPPING 4DM ON AVERAGE ACROSS THE AREA...AND THEN RISING BACK TO NORMAL NEXT WEEK AS HIGH PRESSURE BUILDS IN. .AVIATION...CHANCE FOR THUNDERSTORMS ACROSS ALL CORRIDORS... DIMINISHING SEVERAL HOURS AFTER SUNSET. GREATEST COVERAGE WILL EXIST WITHIN THE MORMON MESA AND PEACH SPRINGS CORRIDORS...WITH WIDELY SCT COVERAGE ELSEWHERE. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED... FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE .AZ...NONE. .CA...NONE. BELL/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 6, 9:48 AM PDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 948 AM PDT WED SEP 6 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-070800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 948 AM PDT WED SEP 6 2006 /948 AM MST WED SEP 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE OVER THE AREA TODAY COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL CREATE THUNDERSTORMS OVER MUCH OF EASTERN CALIFORNIA...SOUTHERN NEVADA...AND ARIZONA TODAY. WIND GUSTS OVER 40 MPH...BRIEF HEAVY RAIN...AND SMALL HAIL ARE POSSIBLE TODAY WITH THESE STORMS. ADDITIONAL STORMS ARE EXPECTED THROUGH TONIGHT ESPECIALLY OVER MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE WILL DIMINISH FROM WEST TO EAST ON THURSDAY. BY FRIDAY...ONLY ISOLATED CONVECTION IS EXPECTED OVER MOHAVE COUNTY AND HIGHER ELEVATIONS IN CLARK COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION TODAY IS POSSIBLE. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.